The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (267 KB) | Metadata | Table of Contents | ZAA summary
Volume 25, Issue 2, 2006, pp. 143–162
DOI: 10.4171/ZAA/1282

Published online: 2006-06-30

A Gauss-Bonnet Formula for Metrics with Varying Signature

Michael Steller[1]

(1) Universität Stuttgart, Germany

A Gauss-Bonnet formula for compact orientable connected Riemannian or Lorentz\-ian 2-manifolds is well-known. We investigate singular metrics on 2-manifolds with varying signature. Such metrics are necessarily degenerate at some points of $M$ where most of the usual definitions for geometric quantities break down. We prove that under some additional assumptions there is a Gauss--Bonnet formula for compact orientable connected 2-manifolds with a singular metric. Some examples are given.

Keywords: Gauss-Bonnet formula, singular metric, pseudo-geodesic, generic metric

Steller Michael: A Gauss-Bonnet Formula for Metrics with Varying Signature. Z. Anal. Anwend. 25 (2006), 143-162. doi: 10.4171/ZAA/1282